Jump to content

Welcome to Geeks to Go - Register now for FREE

Geeks To Go is a helpful hub, where thousands of volunteer geeks quickly serve friendly answers and support. Check out the forums and get free advice from the experts. Register now to gain access to all of our features, it's FREE and only takes one minute. Once registered and logged in, you will be able to create topics, post replies to existing threads, give reputation to your fellow members, get your own private messenger, post status updates, manage your profile and so much more.

Create Account How it Works
Photo

Underperforming graphics card - I think :S


  • Please log in to reply

#1
icikle

icikle

    Member

  • Member
  • PipPipPip
  • 144 posts
Hello,

i think my graphics card but also my pc in general may be underperforming and was wondering if you could possibly shed some light on the situation. I play world of warcraft a lot and ive been told by many people who know what theyre talking about that I should be running at the max framerate with my current machine, instead it is very slow, bumpy, patchy and runs at 20fps or less sometimes. Here is my current machine, please help:

Windows XP home edition
Gigabyte 946-s3
2046mb RAM
NVIDIA Geforce 8800GTS 640.00MB

although i do slightly disagree that this machine would run wow at maximum framerate, i do however think i should be running a lot smoother than 20fps, but sometimes it is even lower than this and my machine seems to struggle when there is a lot going on on screen.
  • 0

Advertisements


#2
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
The following are ALL things that could cause a lower framerate. In parentheses is a possible solution.

-WoW Addons running (disable all addons from character select, then see if performance is improved)
-Things running in background
-Aero and various eye-candy (I would suggest going to the WoW folder on your hard drive, probably C:\Program Files\World of Warcraft, or if you're running 64-bit, C\Program Files (x86)\World of Warcraft, and right-click WoW.exe. Go to Compatibility, select Windows XP (Service Pack 2), and check Desktop Composition and Disable Visual Effects, and click OK)
-Programs in memory (Check your taskbar at the bottom right of the screen, on the "Start bar" - if you have excess things like QuickTime running, close those. They take extra memory and processing power)
-WoW Video settings (things like very high resolution, or 8x multisampling will slow you down tremendously. Turn down your settings. Also check Shadow Quality, View Distance, and Ground Clutter Density. These kill, believe me, I'd know.)

Also check to update your video card drivers. After some research, this solved a lot of people's WoW framerate problems on your 8800GTS. In fact, to make it easy, I'll link the appropriate drivers for you:

For 32-bit Windows, click here.
For 64-bit Windows, click here.

I hope this helps :)

Edited by Belinrahs, 29 January 2009 - 01:06 PM.

  • 0

#3
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
Ok, most of what you said I alredy knew, my settings on wow are very low to accomodate my bad framerate, and ive disabled all addons with no improvement, However one thing is conerning me, Im runninng windows xp however when i try to the change the compatibility, windows xp isnt listed, only 95, 98/me, 2000 and NT. is this a problem?
  • 0

#4
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
Ah, sorry mate. I was reading another topic earlier and I thought you were running Vista. No need to touch compatibility or Aero or any of that, XP has none of that.

As an update to my earlier fix, don't do the compatibility/Aero fix, and the correct driver is here:

Click here.
  • 0

#5
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
i already have that driver, well the european one, it made no difference when i downloaded it a week ago.
  • 0

#6
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
Interesting - I'd like to see if there's any other issue at play. Could you run this System Requirements Lab test for WoW to see how ideal your system is for the job.

Click here

Click "Can you run it?", go in the list-box to World of Warcraft: Wrath of the Lich King, and click Can you run it?. Let me know the results...

Edited by Belinrahs, 29 January 2009 - 04:42 PM.

  • 0

#7
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
all pass highly, ive enclosed a screenshot

Attached Thumbnails

  • Untitled_2.png

  • 0

#8
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
Two things to try. Don't worry, I'm not giving up yet...I have TONS more up my sleeve.

1. In-game WoW, hit Escape, click Video. Check your framerates with both "Reduce Input Lag" on and with it off. Let me know the difference.

2. Start > All Programs > NVIDIA Corporation > NVIDIA PhysX Properties > "Manage 3D settings" > make sure Antialiasing - Transparency is set to "Off" and Antialiasing Mode and Setting are "Application-controlled". Click Apply, close NVIDIA Control Panel, restart your system, check WoW framerates.

Let me know mate :)
  • 0

#9
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
ok overall its made no difference, the reduce lag option made it a lot lot worse, like down to 10fps, then when i did the nvida settings it seemed to make it worse but i gave it time to settle and its safe to say its no different to before. about 17-22fps in dalaran, 30-40 elsewhere. I know people with my card who are getting like 70-80fps
  • 0

#10
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
I think at this point, a good idea would be posting at the WoW Tech Support forum, or waiting for one of the techs here. I dealt with a similar problem on my computer before and I thought I could help :)

Or wait for a more experienced tech here. I deal mostly with malware problems in the real world, though I'm still in training here. :)
  • 0

Advertisements


#11
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
so, what should i do?? have you referred me to a tech?
  • 0

#12
Belinrahs

Belinrahs

    Member

  • Member
  • PipPipPip
  • 248 posts
Tech Staff has been referred -- should get a reply here soon. Thanks much
  • 0

#13
Artellos

Artellos

    Tech Secretary

  • Global Moderator
  • 3,888 posts
Hello icikle,

I'm going to ask you a few questions to rule out a few things and give me some material to work with.

Could you take a screenshot of your video settings in world of warcraft? I'd like to see the Effects tab.

Also, you have an NVIDIA card which means you have the NVIDIA Control Panel.
Right click your desktop and select NVIDIA Control Panel
In the top of the control panel, select Standard Settings and set it to Advanced
Once set to advanced, go to Manage 3D Settings
Please list all the settings that are listed under Global Settings in the following way (i.e.): Anisotropic filtering = Application-controlled

Regards,
Olrik
  • 0

#14
Troy

Troy

    Tech Staff

  • Technician
  • 8,839 posts
Is this the only problem you are experiencing with your computer at the moment? Anything else come to mind (even if you think it won't be related)?

Troy
  • 0

#15
icikle

icikle

    Member

  • Topic Starter
  • Member
  • PipPipPip
  • 144 posts
screenshot is there for effects on wow

here is the list of nvidia:

Anisotropic filtering: 8x
Antaliasing - Gamma correction: On
Antaliasing Mode: Application controlled
Antaliasing setting: Application controlled
Antaliasing - Transparency : Off
conformant texture clamp: Use hardware
Error reporting: off
extension limit: off
force mipmaps: None
maximum pre-rendered frames: 3
Multi-display/mixed gpu-acceleration: multiple display performance mode
texture filtering - Anisotropic sample options: off
texture filtering - negative LOD bias: allow
texture filtering - quality: quality
texture filtering - trilnear optimization: off
threaded optimization: auto
triple buffering: off
vertical sync: use the 3d application setting

also no, no problems, possibly my internet has slowed down recently, but nothing else as of note.

Attached Thumbnails

  • WoWScrnShot_020209_205712.jpg

  • 0






Similar Topics

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

As Featured On:

Microsoft Yahoo BBC MSN PC Magazine Washington Post HP